John Libbey Eurotext

Annales de Biologie Clinique

MENU

Transient hyperprolactinemia secondary to benzodiazepines: a case report Volume 78, issue 4, Juillet-Août 2020

Tables

Authors
1 Service de biochimie et génétique moléculaire, CHU Hôpital G Montpied, Clermont-Ferrand, France
2 Service de gynécologie-obstétrique, CHU Hôpital Estaing, Clermont-Ferrand, France
3 Service d’endocrinologie diabétologie et maladies métaboliques, CHU Hôpital G Montpied, Clermont-Ferrand, France
* Correspondance

Hyperprolactinemia is common and accounts for 20 to 25% of secondary amenorrhea causes. Here, we report a case of moderate hyperprolactinemia observed in a 40-year-old patient consulting for spaniomenorrhea and inguinal pain during a bartholinitis episode. After eliminating all known causes of hyperprolactinemia, alprazolam intake is finally assumed. This hyperprolactinemia is found in a few bibliographic studies and is also noted in the summary of product characteristics. However, benzodiazepines are not known as hyperprolactinemia-inducing drugs by the endocrinologists and do not appear in the list of drugs established by a consensus of experts from the French Society of Endocrinology. This article aims to increase awareness of prescribing physicians and biologists of the possible occurrence of hyperprolactinemia in patients treated by benzodiazepines, especially since the intake of this molecule is particularly common in France, whether it is a medical prescription or self-medication.